Alert archive / Missouri / River Flood Warnings in 2022
River Flood Warning 26, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Apr 1, 2022, 10:22 AM CDT for Jefferson County, Saint Louis County, Missouri. It took effect at Apr 1, 2022, 4:49 PM CDT. It was in force for 62 hr.
The area
The outline as issued.
The facts
- Issued
- Apr 1, 2022, 10:22 AM CDT (15:22 UTC)
- In effect from
- Apr 1, 2022, 4:49 PM CDT
- Expired
- Apr 4, 2022, 6:35 AM CDT
- In force
- 62 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jefferson County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 23 km from the middle of the area, began a volume at 15:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Meramec River near Eureka (ERKM7).
- Action stage
- 17 ft
- Minor stage
- 19 ft
- Moderate stage
- 26 ft
- Major stage
- 31 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07019000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted.
111
WGUS43 KLSX 011522
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service St Louis MO
1022 AM CDT Fri Apr 1 2022
...The National Weather Service in St Louis MO has issued a Flood
Warning for the following rivers in Missouri...
Meramec River near Eureka.
Meramec River near Arnold.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-189-030330-
/O.NEW.KLSX.FL.W.0026.220401T2149Z-220404T1135Z/
/ERKM7.1.ER.220401T2149Z.220402T1800Z.220403T0534Z.NO/
1022 AM CDT Fri Apr 1 2022
...FLOOD WARNING IN EFFECT FROM THIS AFTERNOON TO MONDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Meramec River near Eureka.
* WHEN...From this afternoon to Monday morning.
* IMPACTS...At 21.0 feet, West Spring River Road becomes inundated
at this height.
* ADDITIONAL DETAILS...
- At 9:30 AM CDT Friday the stage was 17.8 feet and rising.
- Forecast...The river is expected to rise above flood stage
late this afternoon and rise to a crest of 21.0 feet early
Saturday afternoon. It will then fall below flood stage early
Sunday morning.
- Flood stage is 19.0 feet.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Sat Sun Mon Tue Wed
Meramec River
Eureka 19.0 17.8 Fri 9 am 21.0 15.3 9.2 7.7 7.0
&&
LAT...LON 3845 9065 3855 9063 3855 9056 3850 9056
$$
MOC099-189-030330-
/O.NEW.KLSX.FL.W.0027.220402T0824Z-220405T1128Z/
/ARNM7.1.ER.220402T0824Z.220403T0600Z.220404T0527Z.NO/
1022 AM CDT Fri Apr 1 2022
...FLOOD WARNING IN EFFECT FROM LATE TONIGHT TO TUESDAY MORNING...
* WHAT...Minor flooding is forecast.
* WHERE...Meramec River near Arnold.
* WHEN...From late tonight to Tuesday morning.
* IMPACTS...At 23.0 feet, Old Telegraph Road at Earl Widman County
Park and Butler Hill Road West beyond Summerhedge Place begin
flooding.
* ADDITIONAL DETAILS...
- At 9:30 AM CDT Friday the stage was 21.3 feet.
- Forecast...The river is expected to rise above flood stage
late tonight and rise to a crest of 26.5 feet early Sunday
morning. It will then fall below flood stage early Monday
morning.
- Flood stage is 24.0 feet.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Sat Sun Mon Tue Wed
Meramec River
Arnold 24.0 21.3 Fri 9 am 25.5 25.9 21.5 18.0 16.5
&&
LAT...LON 3848 9043 3848 9039 3846 9032 3841 9034
3845 9043
$$
Kimble4 follow-up statements
481
WGUS83 KLSX 020048
FLSLSX
Flood Statement
National Weather Service St Louis MO
748 PM CDT Fri Apr 1 2022
...The Flood Warning continues for the following rivers in
Missouri...
Meramec River near Eureka.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-189-031300-
/O.EXT.KLSX.FL.W.0026.000000T0000Z-220404T1048Z/
/ERKM7.1.ER.220401T1924Z.220402T1200Z.220403T0448Z.NO/
748 PM CDT Fri Apr 1 2022
...FLOOD WARNING NOW IN EFFECT UNTIL EARLY MONDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Meramec River near Eureka.
* WHEN...Until early Monday morning.
* IMPACTS...At 21.2 feet, Hunters Ford Road is closed near this
height.
* ADDITIONAL DETAILS...
- At 7:30 PM CDT Friday the stage was 20.1 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 7:30 PM CDT Friday was 20.1 feet.
- Forecast...The river is expected to rise to a crest of 21.1
feet tomorrow morning. It will then fall below flood stage
late tomorrow evening.
- Flood stage is 19.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Sat Sun Mon Tue Wed
Meramec River
Eureka 19.0 20.1 Fri 7 pm 20.2 13.6 8.7 7.6 6.9
&&
LAT...LON 3845 9065 3855 9063 3855 9056 3850 9056
$$
Pfahler056
WGUS83 KLSX 021543
FLSLSX
Flood Statement
National Weather Service St Louis MO
1043 AM CDT Sat Apr 2 2022
...The Flood Warning is extended for the following rivers in
Missouri...
Meramec River near Eureka.
...The Flood Warning continues for the following rivers in
Missouri...
Meramec River at Valley Park.
Meramec River near Arnold.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Motorists should not attempt to drive around barricades or drive
cars through flooded areas.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-189-040345-
/O.EXT.KLSX.FL.W.0028.000000T0000Z-220404T1200Z/
/VLLM7.1.ER.220402T0951Z.220402T1800Z.220403T0600Z.NO/
1043 AM CDT Sat Apr 2 2022
...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Meramec River at Valley Park.
* WHEN...Until Monday morning.
* IMPACTS...At 19.0 feet, The south riverward side of Marshall Road
begins to flood.
* ADDITIONAL DETAILS...
- At 10:00 AM CDT Saturday the stage was 18.7 feet and rising.
- Recent Activity...The river began a sharp rise Wednesday
evening and reached flood stage at 5AM Saturday morning.
- Forecast...The river is expected to rise to a crest of 18.9
feet this afternoon. It will then fall below flood stage just
after midnight tonight and continue to fall.
- Flood stage is 18.0 feet.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Sun Mon Tue Wed Thu
Meramec River
Valley Park 18.0 18.7 Sat 10 am 15.4 8.5 5.4 4.3 3.1
&&
LAT...LON 3853 9056 3855 9056 3857 9043 3854 9043
$$
MOC099-189-040345-
/O.EXT.KLSX.FL.W.0027.000000T0000Z-220404T2000Z/
/ARNM7.1.ER.220402T1800Z.220403T0000Z.220403T1400Z.NO/
1043 AM CDT Sat Apr 2 2022
...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY AFTERNOON...
* WHAT...Minor flooding is forecast.
* WHERE...Meramec River near Arnold.
* WHEN...Until Monday afternoon.
* IMPACTS...At 24.0 feet, Corisande Hills Road begins flooding at
this height. Meramec Bottom Road between Hageman Road and Highway
21 begins flooding.
* ADDITIONAL DETAILS...
- At 10:00 AM CDT Saturday the stage was 23.6 feet.
- Forecast...The river is expected to rise above flood stage
this afternoon to a crest of 24.5 feet this evening. It will
then fall below flood stage late tomorrow morning.
- Flood stage is 24.0 feet.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Sun Mon Tue Wed Thu
Meramec River
Arnold 24.0 23.6 Sat 10 am 23.8 19.8 16.3 15.0 14.3
&&
LAT...LON 3848 9043 3848 9039 3846 9032 3841 9034
3845 9043
$$
MOC099-189-040345-
/O.EXT.KLSX.FL.W.0026.000000T0000Z-220404T1136Z/
/ERKM7.1.ER.220401T1924Z.220402T1415Z.220403T0536Z.NO/
1043 AM CDT Sat Apr 2 2022
...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Meramec River near Eureka.
* WHEN...Until Monday morning.
* IMPACTS...At 21.2 feet, Hunters Ford Road is closed near this
height.
At 22.0 feet, Willman Road near the Highway 109 bridge becomes
inundated and impassable.
* ADDITIONAL DETAILS...
- At 10:00 AM CDT Saturday the stage was 21.8 feet and nearing
a crest.
- Recent Activity...The river began a sharp rise Wednesday
evening and first reached flood stage at 1:30 PM on Friday.
- Forecast...The river is expected to fall below flood stage
just after midnight tonight and continue falling to below 10
feet on Monday.
- Flood stage is 19.0 feet.
&&
Fld Observed Forecasts (1 pm CDT)
Location Stg Stg Day/Time Sun Mon Tue Wed Thu
Meramec River
Eureka 19.0 21.8 Sat 10 am 15.5 9.4 8.0 7.4 6.6
&&
LAT...LON 3845 9065 3855 9063 3855 9056 3850 9056
$$
Kimble753
WGUS83 KLSX 030125
FLSLSX
Flood Statement
National Weather Service St Louis MO
825 PM CDT Sat Apr 2 2022
...The Flood Warning is extended for the following rivers in
Missouri...
Meramec River near Eureka.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
This product, along with additional weather and stream information,
is available at https://water.weather.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-189-041230-
/O.EXT.KLSX.FL.W.0026.000000T0000Z-220404T1222Z/
/ERKM7.1.ER.220401T1924Z.220402T1415Z.220403T0622Z.NO/
825 PM CDT Sat Apr 2 2022
...FLOOD WARNING NOW IN EFFECT UNTIL MONDAY MORNING...
* WHAT...Minor flooding is occurring and minor flooding is forecast.
* WHERE...Meramec River near Eureka.
* WHEN...Until Monday morning.
* IMPACTS...At 21.0 feet, West Spring River Road becomes inundated
at this height.
* ADDITIONAL DETAILS...
- At 8:00 PM CDT Saturday the stage was 20.3 feet.
- Recent Activity...The maximum river stage in the 24 hours
ending at 8:00 PM CDT Saturday was 21.8 feet.
- Forecast...The river is expected to fall below flood stage
just after midnight tonight and continue falling to 6.0 feet
Friday evening.
- Flood stage is 19.0 feet.
&&
Fld Observed Forecasts (7 pm CDT)
Location Stg Stg Day/Time Sun Mon Tue Wed Thu
Meramec River
Eureka 19.0 20.3 Sat 8 pm 13.1 9.1 8.1 7.3 6.5
&&
LAT...LON 3845 9065 3855 9063 3855 9056 3850 9056
$$
Pfahler978
WGUS83 KLSX 031048
FLSLSX
Flood Statement
National Weather Service St Louis MO
548 AM CDT Sun Apr 3 2022
...The Flood Warning is cancelled for the following rivers in
Missouri...
Meramec River at Valley Park.
Meramec River near Eureka.
River forecasts are based on observed precipitation and forecast
precipitation for the next 24 hours.
MOC099-189-031200-
/O.CAN.KLSX.FL.W.0028.000000T0000Z-220403T1048Z/
/VLLM7.1.ER.220402T0951Z.220402T2030Z.220403T0600Z.NO/
548 AM CDT Sun Apr 3 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Meramec River at Valley Park.
* ADDITIONAL DETAILS...
- At 5:30 AM CDT Sunday the stage was 17.0 feet.
- Forecast...The river is expected to fall to 1.9 feet early
Saturday morning.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Mon Tue Wed Thu Fri
Meramec River
Valley Park 18.0 17.0 Sun 5 am 9.6 6.4 4.8 3.7 2.3
&&
LAT...LON 3853 9056 3855 9056 3857 9043 3854 9043
$$
MOC099-189-031200-
/O.CAN.KLSX.FL.W.0026.000000T0000Z-220403T1048Z/
/ERKM7.1.ER.220401T1924Z.220402T1415Z.220403T0545Z.NO/
548 AM CDT Sun Apr 3 2022
...FLOOD WARNING IS CANCELLED...
The Flood Warning is cancelled for
the Meramec River near Eureka.
* ADDITIONAL DETAILS...
- At 5:30 AM CDT Sunday the stage was 17.1 feet.
- Forecast...The river is expected to fall below 10.0 feet
tomorrow morning.
&&
Fld Observed Forecasts (7 am CDT)
Location Stg Stg Day/Time Mon Tue Wed Thu Fri
Meramec River
Eureka 19.0 17.1 Sun 5 am 10.1 8.6 7.7 6.9 6.1
&&
LAT...LON 3845 9065 3855 9063 3855 9056 3850 9056
$$
19What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Apr 1, 6:24 AM CDT, 3 hours 58 minutes earlier.
Area forecast discussion, Apr 1, 6:24 AM CDT, 3 hours 58 minutes before
Area Forecast Discussion...Updated Aviation
National Weather Service Saint Louis MO
624 AM CDT Fri Apr 1 2022
.SHORT TERM... (Through Late Saturday Afternoon)
Issued at 334 AM CDT Fri Apr 1 2022
The more immediate impact will be sub-freezing temperatures through
mid-morning. A cool, but pleasant Friday will be followed by the
potential for showers Saturday.
IR satellite shows overcast skies over a large portion of Illinois,
gradually breaking along the Mississippi River before clearing over
much of Missouri. Surface observations show mid to upper 30s under
the cloud cover, where winds remain around 10 knots. The clearing
line serves as a delineation between higher winds to the east and
lighter winds to the west. This comes with about a 5 degree drop in
temperatures with mid to upper 30s underneath the cloud cover and
near or slightly below freezing temperatures as you work your way
from the Mississippi River into central Missouri. As the clearing
trend and lightening winds work east, surface temperatures will
continue to fall near or just a bit below freezing through sunrise.
The freezing warning will continue through mid-morning, before
diurnal response brings temperatures back above freezing this
morning.
High pressure will begin to build in from the southwest with light
northerly surface flow through much of the day today. Despite plenty
of sunshine, this will keep temperatures seasonably cool, especially
over northeast Missouri into west-central Illinois. Highs will
generally range from the low to mid-50s. As the surface high glides
east, return flow will draw milder air into the region. Clouds will
begin to increase from west to east ahead of the next system. Where
skies remain clear (along/east of the Mississippi River), lows will
fall into the 30s, inching to near 40 degrees over central Missouri.
An upper level trough progresses west to east out of the central
Plains late Friday into Saturday with two embedded shortwaves that
look to make a glancing pass to the north and south. The southern
wave is far enough out of range not to have as much of an impact,
while the northern feature is associated with a surface low that
tracks in the general vicinity of the MO/IA border. While much of
the upper support remains north, convergence along a trailing cold
front and some mid/upper lift should be enough for scattered showers
from early Saturday morning into early afternoon. As the system
departs to the east, skies could clear early enough from west to
east to result in slightly milder temperatures than Friday with
highs ranging from the mid-50s to near 60 degrees.
Maples
.LONG TERM... (Saturday Night through Thursday)
Issued at 334 AM CDT Fri Apr 1 2022
A couple of minor disturbances will move across the middle section
of the country early in the week. Once again, the midweek period
looks most favorable for wet weather.
The period will start off quiet and dry as surface high pressure
builds into the Mississippi Valley underneath a dampening upper
level ridge Sunday. As the surface high moves east of the
Mississippi River through midday, southerly surface flow will draw
milder air northward through the afternoon. The caveat to potential
warmth will be the cloud cover resulting from increasing mid-level
moisture ahead of the next shortwave and corresponding surface low.
Current timing holds this feature to the west just long enough that
at least partial sunshine will allow for much of the region to climb
into the 60s.
As the system closes in on the Mississippi Valley from the west, mid-
level warm air advection strengthens with near 10C air being pulled
southwest to northeast in the overnight period. Mostly cloudy
conditions and warm air advection should keep low temperatures from
falling too far. Precipitation potential will be the lingering
question with spatial discrepancies that exist in the medium/long
range guidance. NBM probabilities peak at 30-40% along and north of
I-70, where better lift is distributed along the track of the
system. The best chances may end up coming along the cold front,
which isn't all that promising given the boundaries weakened state
and diurnal lull for any dependence on surface instability. Isolated
to scattered showers may be all the materializes.
The boundary sinks south before stalling late Monday. Where the
boundary stalls is still in question, along with the evolution of an
an upper level trough leading a broadening, closed upper level low
that eventually pivots over the central U.S. The evolution of this
pattern will determine how soon this boundary lift back to the north
as a warm front, along with resulting precipitation potential. In
the grand scheme, this is a classic setup for showery, cool
conditions with multiple vort features rotating around the parent
upper low from mid to late week. This provides a challenge to exact
timing of precipitation, potentially being more of an episodic
nature in relation to any revolving vort maxes around the broad low.
This leans in favor a cooler, wetter end to the work week with near
to slightly below normal temperatures.
Maples
&&
.AVIATION... (For the 12z TAFs through 12z Saturday Morning)
Issued at 612 AM CDT Fri Apr 1 2022
Overcast skies continue to erode with much of the region opening
up to mostly clear/clear skies this morning. VFR conditions are
expected extend through the period with mostly clear skies and
light winds extending into the afternoon.
An approaching system will bring isolated to scattered showers to
the region late tonight into Saturday. The best potential will be
around KUIN with decreasing chances further south. Expect central
MO and metro terminals to introduce VCSH around or just prior to
12z Saturday. MVFR ceilings should hold off until after the valid
period at most sites, eventually moving in northwest to southeast
late Saturday morning into early Saturday afternoon.
Maples
&&
.LSX WATCHES/WARNINGS/ADVISORIES...
MO...Freeze Warning until 9 AM CDT this morning for Boone MO-Callaway
MO-Cole MO-Crawford MO-Franklin MO-Gasconade MO-Iron MO-
Jefferson MO-Madison MO-Moniteau MO-Montgomery MO-Osage MO-
Reynolds MO-Saint Charles MO-Saint Francois MO-Saint Louis
City MO-Saint Louis MO-Sainte Genevieve MO-Warren MO-
Washington MO.
IL...Freeze Warning until 9 AM CDT this morning for Clinton IL-
Madison IL-Marion IL-Monroe IL-Randolph IL-Saint Clair-
Washington IL.
&&
WFO LSXHazardous weather outlook, Apr 1, 3:46 AM CDT, 6 hours 36 minutes before
Hazardous Weather Outlook National Weather Service Saint Louis MO 346 AM CDT Fri Apr 1 2022 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-020900- Adams IL-Audrain MO-Bond IL-Boone MO-Brown IL-Calhoun IL-Callaway MO- Clinton IL-Cole MO-Crawford MO-Fayette IL-Franklin MO-Gasconade MO- Greene IL-Iron MO-Jefferson MO-Jersey IL-Knox MO-Lewis MO-Lincoln MO- Macoupin IL-Madison IL-Madison MO-Marion IL-Marion MO-Moniteau MO- Monroe IL-Monroe MO-Montgomery IL-Montgomery MO-Osage MO-Pike IL- Pike MO-Ralls MO-Randolph IL-Reynolds MO-Saint Charles MO- Saint Clair-Saint Francois MO-Saint Louis City MO-Saint Louis MO- Sainte Genevieve MO-Shelby MO-Warren MO-Washington IL-Washington MO- 346 AM CDT Fri Apr 1 2022 This Hazardous Weather Outlook is for portions of eastern and central Missouri as well as west central and southwest Illinois. .DAY ONE...Today and tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Saturday through Thursday. A few thunderstorms are possible Tuesday afternoon and Tuesday night. Thunderstorms are not expected to be severe. .SPOTTER INFORMATION STATEMENT... Spotter activation is not anticipated through tonight. Maples
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 1, 10:22 AM CDT | River Flood Warning | LSX | Jefferson, Saint Louis | 50 hr |
Nearby
River Flood Warnings in Missouri, 2022Every river flood warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.